Hi My daughter didnt go on abilify after all as we decided to stick with olanzapine even though we know it takes time 3 to 4 weeks for them to work properly , but my daughter is very impatient to get rid of the voices or make them quieter.asap. Is there something that can speed up the process or at least keep her more calmer. be pleased if anyone can enlighten me, as its awful to see her suffering so much and feel useless to be able to help
29 May 2012
Atypical anti-psychotics, much like antidepressants take about a month to feel the full effects. I know it must be hard for your daughter. I also know this remark sounds a bit trite and is stating the obvious, but have you talked to your shrink to find out if there might be a little something to help her until the med takes effect? That's what I would do, but I drive my docs nuts, just me.
I'm sure some other responses will be forthcoming, so I'll sign off for now.
Peace and best wishes for your daughter and mom.
30 May 2012
There are some blanks that need filling in for me so bare with me for some questions:
How old is your daughter? Do you go to her psych sessions with her? What was the reason for choosing olanzapine over abilify? I am kind of surprised that there is no support group for your daughter. Did her doctor mention outpatient "group therapy" or other therapies of a structured nature that will keep her occupied?
Ativan can perhaps calm her down. But you need to discuss these things also with her doctor as Laura has mentioned to you. Just throwing out names of drugs for her to try isn't the best way for you to approach her doctor. Just ask the doctor if an anti-anxiety med is appropriate for your daughter who is "bouncing off the walls". See if that grabs the doctor's attention and see what the doctor recommends until her next appt.
I hope that helps you a little. I have done outpatient group therapy, too. Way back when something else was recommended to my husband and myself because the meds I was being put on would take too long to get into my system and I was... ummm, let's say, "over the edge and not coming back quick enough". But I wouldn't recommend ECT (shock treatments) for another human being as it has permanently wrecked my short-term memory. But at least it helped me during that horrible phase of my life until the meds kicked in. Be very careful what you ask her doctor for and be even more watchful and vigilant over your daughter as she is undergoing treatment. Whatever meds she is on do research on them so you know what the side effects are if anything adverse happens, you will know it and be able to accurately report it to her doctor. It sounds like you can have open discussions with your daughter so I would continue to do that and be her support system. This is probably scary for her, too as I am sure it is for you, too.
Can you talk a bit more about what is going on so that we can better help you and her??? We do want to support you the best way we can so the more information we have; the more knowledgeable will be our answers.
My very best to you and your daughter and hope to hear more from you soon.
20 Mar 2014
I think that a Cognitive Processing Therapy and psychotherapy in general maybe helpful to your daughter in terms of expectations of the medication. In hospitals for a "quick fix" they often use some combination of Haldol (haloperidol) and Ativan (lorazepam) and/or Benadryl for helping with high agitation due to psychotic symptoms such as hearing voices... The reason why I say that psychotherapy maybe a good adjunct is because sometimes voices do not go away completely and it is important to utilize other psychological resources in managing one's mood related to auditory hallucinations... Though counterintuitive (and yes, easier said than done) "acceptance" (of voices) paradoxically can help alleviate some anxiety - the more accepted something is the less it becomes a burden - the more we want to get rid of it, the more psychological weight we add to already difficult situation, so symptoms gain even more weight, and certainly frustration follows if symptoms persist... Wish you and your daughter a quick recovery!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
i dont hear any more voice now im usining invega and i wonna change it to abilify. Do someone use abilify to give me detail about it if helpfull or no
2 answers • 29 Apr 2010
Ive been on the full 15mg of abilify for about three weeks, its really improved my motivation and a lot of other stuff but when i reduce the ...
2 answers • 2 Apr 2011
The Wellbutrin helps for my depression but I suffer from frequent fits of rage and anger. I will be calm one minute then the most benign thing will ...
4 answers • 15 Aug 2011
She is still hearing voices quite clearly, but has only been on 15mg for three days. When can we expect things to improve. Also she has gone back to ...
4 answers • 9 Jun 2012
however this has not been working. She still has very clear and destressing voices in her head. We are due to have an emergency appointment with her ...
2 answers • 22 Apr 2014